A Note For Existing Members of The Network

Discussion in 'News, Announcements, Site Help' started by Women's Hair Loss Project, Apr 22, 2009.

  1. midnite113

    midnite113 New Member

    Hi Jan,
    Sorry to hear your having problems again. It's true that when using Minoxidil, you'll likely lose some more hair in the process. But if your using it for a long time like U say U are, I don't know why it's affecting U this way.
    I don't have much experience with it. I've really only started to use it regularly myself. I've only been applying it once a day, and not even everyday. Since I wear a hairpiece & I don't remove it each day, I leave it on until I need to wash my hair. (a few days) When I remove it for washing, that's when I apply my Minoxidil.
    I don't know if it's gonna work too well like this, but I'm doing it anyway. I'm using the men's 5% foam. The 1st time I tried it, I used the women's 2% liquid, but then I stopped it. It didn't seem to be doing anything for me. Plus, I had problems with sweating on my scalp & the drug melting into my eyes !! So I gave up.
    I don't plan on giving up so fast this time tho. I plan on sticking to it 'til I see some hair growth !!
    Since you've been using it longer than I have, how well does it work for U ? Are U using the 2% or 5% ? How often ?
    Wow.....using it for 8 yrs., I would think U should have at least half a head full of hair by now ? How much came back for U ? I'm sure we all wanna know.
    Right now, I think I'd be happy if I saw peach fuzz on my head. But enuff to fill in the bare spots, so I don't need to use the hair powder I use. I'm starting to see where I put it. I see dark blobs in the front of my head now. I'd prefer they were invisible !! But that isn't gonna happen unless I grow some more hair. Only been a couple of months for me this time, so I have to wait n' see. But it is true that you'll shed from using Minoxidil at times. I had never realized that before until someone here told me that. Will U continue to use it as U always have, even tho your getting more shedding right now ?
    I think since you've used it for 8 yrs. & apparently it's helped U, U should.
    I'm not sure how long this shedding will go on. I wouldn't think it would happen no more than a month or two before it kicks back in to the growing stage again. But I'm not positive on this. Let me know what happens.
    The one thing I can tell U for sure...is that what's happening is perfectly expected.
  2. SadKitty

    SadKitty New Member

    Hello to Jan Scott, from another 63 yr old! We baby boomers never thought this could happen to our long hippie era locks, did we? I just went through my first HUGE shed. I'd used the Minox off and on for a long time, getting really good about it when I noticed the loss increasing, and then getting complacent... I have had a few surgeries and always had a big shed afterward. Then I went on a Dr. supervised diet and lost 48 lbs in 16 weeks, and Whoosh!! a shed. A few months after that, I started losing handfulls and my different Drs said all different things...sun damage, follicles damaged, would never come back, effluvium, it would all come back, and an inflammatory response - might come back. GRRrrrr!

    So, I got rid of the 5% minoxidil (which was probably burning it), put tons of emu oil on it until it stopped itching/burning, started using this scalp oil for the inflammation and SUDDEN scaling, and now I am starting over, with the 2%.

    I don't know if it will come back, so I bought 2 wigs for "fancy shmancy" or evening occasions. During the day now, I'm a mushroom, NO SUN, so I got some hats with spf 50. Wish me luck, I'm through with all the crying and back to my sense of humor about it. I'm guessing I'll get some of it back, who knows. But you can see my shiny head on top if you look (which I hope you don't), and I'd like some more coverage, please! Being red-blonde, fair, and blue-eyed, me and sun are not friends anyway, but guess what I love to do?? GARDENING!!! Hats, lots and lots of hats, sun block, spf chapstick, cuz now I have a lil precancerous place on my lip too!!

    I hope to hear from you, Jan, and anyone else who wants to respond or message me. If you would like a photo of my hair loss situation, I'd need your outside e-mail, I'm just petrifiied of seeing it plastered on the internet, so please be kind and don't share it.
  3. midnite113

    midnite113 New Member

    your welcome. I hope U get enuff info to make yourself feel just a little better about your hair loss while your here. I know there's nothing good about suffering from hair loss...but at least U know U are not alone. I do hope U can find a way to improve the way U feel each day when U look in your mirror. It's hard to forget that your hair isn't there. It's hard to wear wigs when U hate them. It's all hard. But we're all in the same boat.
  4. ankita

    ankita New Member

    holaaa

    hiii... actually this site helped me a lot..read many personal stories....and it has encouraged me lot.... and taught me how to deal my hairloss problem with patience.. :) ... i hav gone thru severe hair los.. there was a time when i actually gave up.. but today i can smile and say there is a solution to every problem.... and now a days.. i hardly lose 4-5 hair strands a day.which was 20-30 a day earlier.... and i hope my hair will gain the previous volume it had.... don't know what am i blabbering but by posting this my motive was to say that do not ever give up..keep trying...keep finding solutions.. something or the ther will definitely work... and a bigggggg thanx to the lovely lady who created this forum....:)))


    P.S. YOU ALL ARE GORGEOUS AND BEAUTIFULL IN YOUR OWN WAY ..:)
  5. anne02

    anne02 New Member

    Hello i am Anne i am also new here and i am also experiencing some hair problem and it is good that i seen it in Google.
  6. Elsbeth

    Elsbeth New Member

    I am a 28 year user of topical Retin A and have wondered if that could be a contributor of my hairloss. I would be interested in other responses to this...
  7. Elsbeth

    Elsbeth New Member

    My story may be different....

    Hello all...I am Elsbeth...and very glad to have found this forum. My story may be different from many of yours. I "own" that I am responsible for a lot of my hairloss. I have had trichotillimania since I was 13 years old. I am now 60 and rarely ever pull a hair, motivated by the horror of all that is missing! I was blessed with an enormous amount of curly hair, and like many of you, it was my "shining feature" and what I was known for. I have always kept it very long and was: "the girl with all the hair." Because of that I was able to hide my hair pulling disorder until my 50's, when the thin spots began to show. Even without pulling, the hair is coming out on its own now. Rapid hair loss (without my involvement!:eek:) has continued in this last decade and is mostly on my crown and goes down the back of my head in the cowlick area. About 6 years ago, I got a hair transplant, and not only did it not help, it definitely made it worse. It is possible that "pulling" over years weakened my hair and now that I am menopausal, its coming out. I also wonder if 28 years of topical Retin A could be adding to the mix. My hair is still long, and with the use of Toppik, I am able to conceal it. I also use headbands, clips, etc to pull it back and add lift to the top of my now, flat head. I am wondering if anyone else that has had trich, is on this forum, and is dealing with hairloss POST pulling.
  8. Fatima

    Fatima New Member

    Hello everyone!!
    Am new here and eager to share my experience with HL.
    Being a medical student i never realized that losing hair is ever
    A possibility without being ill. Anyways you ladies have taught me
    More than any medical book or ethics code i ever came across for
    a medical professional. Thank you!!
  9. smalllady45

    smalllady45 New Member

    New and if anyone can help me with my problem

    i am new here. My hair started to fall out fast. A hand full everyday from the roots, i have not used or done anything different. Have not been stressed. I had really long pretty blonde colored hair really thick. With in three weeks i have bald spots, thin,dry, frizzy ugly hair now. I have 4 baggy fulls of hair and tons of hair in my sweeper. This week something different is happening i have bad bad burning like on fire some itching and red where there is no hair . Its driving me crazy i also see that my scalp is very dry but no flakes just redness . I also have irritability and tired. Dr put me on estradiol/norethindrone acetate 1.0mg/0.5mg0.1mg i only been on them 5 months so i just got off of them thinking this might be my problem. But still loosing hair from roots like crazy . It is all over but thinning on top the:( worse. Any info would help. aLSO I HAD ALL BLOOD WORK DONE WAS NORMAL BUT A LITTLE HIGH ON CORTISOL
    Last edited: Oct 26, 2013